Klonoprin and nightmares(night terrors)

Discussion in 'Fibromyalgia Main Forum' started by Got_2_B_A_Dun, May 4, 2003.

  1. Got_2_B_A_Dun

    Got_2_B_A_Dun New Member

    Hello,
    I'm new to the board and just saw the inquirey on Klonoprin.
    My doctor has had me on 0.5 mgs twice daily for 3 mons and I'm having night sweats and night mares. Can't remember what they are after I'm awake a little while. Is anyone having a similar reaction? I am on 37.5 Paxil Cr once daily also. I feel like a block of lead most of the day because (I think) I'm not getting "quality" sleep. Was diagnosed in Nov. of '02 with FM.
    I see my doc (gp) tomorrow and have already started reducing my intake as I want to get off this drug. I wake up drenched in sweat also. My doc and I are trying different mgs. of Estrodril to help with the sweats. I only wake up at night for bathroom visits as I have some bladder and ureathea probs that hasn't been diagnosed as interstitial cystitis, yet. My Urologist just says that I have a lot going on in the bladder.
    I take darvocet n-100 and Soma 350 for the muscle cramps and pain. But want to ask her about a non narcotic pain releiver and Flexeril now that it's a lower mg. Flexeril doesn't make me Loopy(er)and I want to live a life instead of being Loopy(er).
    Any thoughts on the nightmares? Thanks
    Got_2_B_A_Dun


  2. Mikie

    Mikie Moderator

    Is usually taken in very, very low doses during the day with the heavier dose taken at bedtime. Generally, the recommended amount is two .5 mg tablets at bedtime and one tablet taken halved or in quarters over the length of the day.

    I do great putting 1/4 pill under my tongue twice a day and taking 1 1/2 tablets at bedtime. A hint: If you take your bedtime dose too late at night, let it sit under your tongue a bit before swallowing with water. That will mainline it into your system and will bring on the desired drowsiness without having to wait.

    Love, Mikie
  3. MemoryLane

    MemoryLane Member

    I take Klonopin, in the same dose as Mikie mentioned. I take .25 morning/.25 afternoon/1.0 at bedtime, but I have never noticed nightmares, in fact, I rarely remember dreaming at all.

    The night sweats are a symptom of this DD, so the Estrogen will only contribute some relief for that. The urinary frequency is also a symptom. You may want to ask your doctor about adding Neurontin to your meds. It is well tolerated and not as hard on your liver as some of the drugs and it works well with Klonopin and helps control pain, too. I take 300 mg of Neurontin 3 times a day (900mg total), I take Effexor XR in the morning, Estrace twice a day - 3 mg total and I also take Vioxx at bedtime.

    Lane
  4. klutzo

    klutzo New Member

    I would suspect the Paxil. I had horrid night terrors while on another drug in that class, Welbutrin, and it was the only time in my life I ever had them. Also, Paxil is notorious for making people sweat. I used to soak through my slacks when I was on it. It was so embarrassing and looked like I had wet myself.
    Klutzo
    [This Message was Edited on 05/04/2003]
  5. fibrorebel

    fibrorebel New Member

    I would take a guess that your night sweats and terrors are a result of the Paxil not the Klonopin. Most of the SSRIs
    cause the sweating, etc. I have had Zoloft and Prozac both and had this problem with both of them. Again, welcome to the board! love, Rebel
  6. natrlvr2

    natrlvr2 New Member

    I used to take Klonopin,and it helped abit with my anxiety.But I never had any side effects.(btw,I ALWAYS have sweated alot all my life,runs in my family and all tests come out normal)As for Paxil it can cause alot of grief.(I hate the weight gain I got)After about 2 yrs. I was taken off it cold turkey(40 mgs. a day)and had a withdrawl for 15 days and on the last night I had a HORRIBLE experience,it was night terrors(sheer evil)and even when I was awake I was afraid.I called a Dr. on call and he immediately knew that it was the Paxil and he started the weaning process with me.(I did file a complaint against the IDIOT Dr. who MADE ,me go off it cold turkey,as I had even questioned him about withdrawls and he assured me there was NO CHANCE)
  7. moonflowercat

    moonflowercat New Member

    Hi and welcome, I'm a newbie too. I think it must be the Paxil. I've never taken it but have known people who did, and they thought they were losing their minds on Paxil. For the past 6 years I have taken 10mg of Flexeril, and either 1 or 2 Klonopin .5mg at bedtime. I sleep like a baby most of the time. I take Xanax as needed during the daytime for anxiety, and if I happen to go to sleep on Xanax I can have some pretty weird or scary dreams.

    Brenda :eek:)